Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Should I take Stemetil if I have neck pain and headache?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
Medical History:
My period has turned into this brownish color about two months ago. Its not irregular or anything like that, it comes as it should, but its brown - Dark brown (Happened in two cycles now) I dont know if that affects anything in the query i sent. I am using contraceptive pills.

Also, my hands tends to shake a lot, more so in the past two months. I have to have my arm or my hand resting on something, otherwise I have some shakes.

Main Query:
I am a 23 year old girl and I have been feeling very lightheaded and having kind off a pressure in my head, almost to the point where I am going to faint if I dont sit down. If i have just half a glas of wine then I do faint - Which has happened twice in a month, so now I stay away from anything alcoholic. Also, I have neck and shoulder pains, headace, blurred vision and now my eyes feels like they hurt once in a while. This has been going on for a month now, where I've had maybe 6/7 days where it went back to normal again.. Ive had an MRI done, and they only found a reversal of the cervical spine. . Then I had bloodtests for anemia and they were normal. Urinanalys showed a Doctor doesnt seem to know what is wrong with me, and suggested I should try Stemetil. Would that be the best way to go or do you have any idea what could be wrong?
Posted Mon, 30 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Radhika 10 hours later
Thanks for the query,

I have gone through your query, the causes of neck pain could generally be divided into muscular problems and spine problems.

It needs an extensive evaluation to know to pinpoint the problem. The doctor did the right thing to prescribe you STEMITIL for temporary resolution of symptoms and a safe measure at this time. With the symptoms your quality of life is reduced and you may injury further. Once the symptoms are controlled the work up is necessary.

Problems in the neck muscles could be related to a sprained muscle, which often results from sudden movements, incorrect postures, etc.
Problems in the spine could be related to problems in the bones of the spine which are called vertebra, most commonly arthritis. Other spine problems occur when the tissue between the vertebra slips out, what is called a herniated disc. Problems within the spinal cord itself can also lead to neck pain. The best way to evaluate this is to XXXXXXX an orthopaedician.

Problems in the neck can sometimes cause a type of room-spinning dizziness, what is commonly called vertigo. Treatment for this may include physical therapy and certain medications. Other causes of vertigo are related to certain brain pathologies ( if the MRI is negative this is an unlikely cause), and the inner ear.

However, light-headedness may be related to several causes including dehydration,problems in the autonomic nervous system and rarely heart problems.
The other problem you have mentioned is brown discharge on taking contraceptive pills.
Brown discharge is usually old blood that is often a sign that you are ovulating, or a breakthrough of blood before the start of a menstrual period.

It normally happens,
In some situations, taking birth control that is not strong enough to regulate a woman's period could cause brown discharge and irregular periods.

When you skip pills or take more pills than prescribed .
You ca prevent this by,
1.Stay hydrated and cleansed. Drinking at least six, eight-ounce water.

2.Only take birth control that has been prescribed to you by a physician that you have seen personally.

Hope i have answered your query,i will be available for followup in case of concern.
Above answer was peer-reviewed by
Follow-up: Should I take Stemetil if I have neck pain and headache? 3 hours later
Thanks for the answer. So i should take the stemitil now and then what? Doctor only told me to try this, but doesnt sound like a permanent solution to the symptoms i am having? With regards to the muscle spasms, the doctor told me to take deanxit, but after reading about the drug i am not sure i should?

My quality of life is definitly reduced since i feel like i am going to faint quite often and my mood is down completely. Do you have any idea why i can from one day to another feel better for a couple of days and then go right back?
Answered by Dr. Radhika 2 hours later

Thanks for the query,

Do not get tensed.

You can take Stemetil and deanxit now temporarily for your problem, but you will still need to do a detailed evaluation of your symptoms.

You will have to go to an Orthopaedician /neurosurgeon for proper evaluation. You will have to do a repeat MRI or CT scan to come to a conclusion.

Hope my answer is adequate.

Wish you a speedy recovery.
Above answer was peer-reviewed by
Follow-up: Should I take Stemetil if I have neck pain and headache? 5 hours later
Hi, once again thank you for all the help and answers. Just a last note. You mention I should have a detailed evaluation from a neurosurgeon, but what do you mean by that? Because he did the usual checkup (neurologist) and I only had the MRI two weeks ago. The result was: Brain: There are a few tiny foci of increased signal intensity in the periventricular white matter bilaterally of uncertain significance. Cervical spine: There is a reversal of the normal cervical lordosis - No significant abnormalities seen on MRI of the cervical spine in the presence of underlying muscular spasms.

Out from this, he told me to use Deanxit for the muscle spasms for 6 weeks or so. When I asked about my other symptons, such as lightheadedness, feeling weak, shaking hands, blurred vision etc., he only said that all looked fine from the scans, the evaluation was fine etc and told me to just take those Deanxit for 6 weeks and then come see him again for a follow up. I took them for two days and I got this shooting pain in the right side of my chest so I got a scared and didnt want to take more before I got a second opinion. The doctor here told me to try Stemitil for the lightheadedness since it could be something with the inner ear if the MRI of the brain was normal. But what about the muscle spasms then?

Either way, what exactly does Deanxit do and why would it be prescribed for muscle spasms since its an antidepressant? - I read the side effects and the common ones are exactly the symptons I am trying to avoid, which is why I am a little apprehensive with taking them.

Regarding the brown discharge - The pills I am taking is Jasminelle, which I have been taking for the past 4 years. I have never had issues with my period before, until 2 months ago. Its not only brown just before - Its simply brown the whole period through, from the first day to the last and no "normal" period blood comes. I did have a gyno check up a little over two months ago, when all was still normal, including a pap smear - All was fine.

I drink on average 1.5 liters of water a day, so I would say im quite hydrated. Is there any chance the brown discharge/period and the lightheadedness could have some effect on the other?

Thank you in advance for your time and for all the help.
Answered by Dr. Radhika 10 hours later

Thanks for the query,

I have gone through your symptoms and MRI report and it has suggested that you have reversal of cervical Lordosis due to underlying spasms.

Now this underlying muscle spasm could be because of trauma or incorrect posture.
First you will have to correct that by taking antispasmodics and Serratopeptidases which an Orthopaedician will prescribe to you.

Sometimes pressure on the nerve of the neck caused due to reversal of cervical lordosis can precipitate giddiness.

After controlling the pain and spasm if your giddiness still does not come down, you will have to evaluate with another neurosurgeon for second opinion.

So the main thing right now now is to control the muscle spasm by taking the right medication, rest and physiotherapy.

The doctor would have prescribed you Deanxit for your anxiety and stress.
The common side effects of deanxit are weakness, drowsiness, insomnia and dry mouth, diarrhea, sweating, blurred vision and dizziness. And as you correctly said these are the very reasons you are trying to avoid.

But sometimes the good benefits of the drug will overcome the minor side effects and these side effects are seen in a few people. So if you feel your symptoms are aggravating you can stop it.

Regarding your brown discharge/periods this can be seen in women taking oral contraceptives. Your gyneacologist and pap smear reports are normal so there is no need to worry. But if you are still worried you can do an abdominal scan to rule out any underlying causes.

Hope this answers your query.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor